Thursday, January 3, 2013

K2, Spice, Synthetic Marijuana's Devastating Side Effects

Photo Courtesy of

"People who smoke spice or any other fake marijuana blend would be terrified if they could see what this drug does to the human body, even in small doses." -- Addiction Counseling Specialist

Synthetic Marijuana blends, such as K2 and SPICE, have now been around and in high-popularity for about five years now. Before these drugs hit the shelves, no one could have imagined that a drug that was created as a legal form of marijuana (a drug with very few side effects, and not many of them severe), would have such devastating and severe side effects. This spice drug is made up of plant material, resembling marijuana, that is sprayed with various chemicals that are engineered to give the same effect as a marijuana "high." These chemicals do not even need to be specified on the packaging, as the products is marketed as a "potpourri," and labeled: "not for human consumption." This is where the true danger of the drug reveals itself -- no one really knows for sure what the chemicals involved actually are.

The side effects from smoking or ingesting this drug, however, are well documented. After five years of emergency room visits, overdoses, and poisonings, medical professionals have a pretty clear picture of what spice and bath salts drug abuse truly does to the body.

The damaging effects of this drug can easily be seen by examining a user's lungs. After only a few weeks of mild usage of the drug, the lungs display severe damage in the form of lowered lung capacity, tissue scarring, tar buildup, and even bleeding. Whatever chemicals are truly in the majority of these spice blends, they tear through the lungs like glass.

Another side effect of  spice drugs -- and possibly the most severe of effects -- is how the heart and circulatory system is affected. After only one "hit" of spice drug smoke, blood pressure can quickly double, reaching dangerous levels often seen in hypertensive patients. This elevated blood pressure often comes with constant pain in the extremities (usually the hands and legs), or tingling and numbness of the skin. Like any other type of elevated blood pressure issues, the risk of heart disease, failure, and heart attack becomes very real at these levels. What this means, is that whereas it is impossible to overdose on actual marijuana, the risk of death from spice drugs is present even in first time and occasional users.

To learn more about the additional dangerous side effects of K2 and Spice synthetic marijuanas, or for tips on getting clean from these dangerous drugs, visit: